MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during a pre-use check the cuff did not fully inflate despite "significant" air added and manipulation of the cuff.Protocol was used and 10 ml off air added to the cuff.Cuff was massaged as directed and not all of the cuff inflated.Procedure performed was routine tracheostomy change.Event occurred while testing.
 
Additional Manufacturer Narrative
H6: event methods, evaluation, and conclusion codes: updated.One device was received for investigation.During visual inspection no damage or anomalies were observed on the device.The device was functionally tested by inflating the cuff while manipulation the cuff, and the device balloon inflated as intended.Based on the results of the inspection and testing, the investigation could not confirm the reported issue or assign a root cause.A review of manufacturing device history records found no discrepancies or anomalies.As no manufacturing root cause was identified, no actions have been assigned at this time.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17099410
Report Number3012307300-2023-06140
Device Sequence Number7690764
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2025
Device Model Number67SP035
Device Catalogue Number67SP035
Device Lot Number4051662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/22/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown